MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400163
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experience recurrent incontinence.A fibroscopy was performed, revealing a cuff with an occlusive appearance; however, subsequent pelvic x-ray imaging showed an empty balloon.Therefore, the aus was considered nonfunctional, and the patient underwent a surgical procedure to remove and replace the device.Upon removal, the aus was tested, revealing a healthy balloon and a leak at the cuff.No additional patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for balloon is (b)(4).Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The cuff was visually inspected, and leak tested.The visual inspection revealed folds on the cuff, and the leak test confirmed fluid loss caused by a tear resulting from wear at a fold.The pump was subjected to visual, leak, and functional testing; all three tests passed, with no damage or leakage identified, and the pump was found to be fully functional.Based on the available information and analysis results, the fluid leak observed in the cuff could have caused or contributed to the reported clinical observation of urinary incontinence and fluid leakage.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23271474
Report Number2124215-2025-71499
Device Sequence Number18519191
Product Code EZY
UDI-Device Identifier00878953000749
UDI-Public(01)00878953000749(17)210427(10)132215011
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/27/2021
Device Model Number72400163
Device Catalogue Number72400163
Device Lot Number0132215011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN: 72400024 / LOT: 1000341158.; BALLOON: UPN: 72400024 / LOT: 1000341158.; PUMP: UPN: 72400098 / LOT: 1000346428.; PUMP: UPN: 72400098 / LOT: 1000346428.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexUnknown